Alert archive / Alabama / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 406, NWS Birmingham, AL

July 22, 2005Calhoun County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 22, 2005, 7:22 PM CDT for Calhoun County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2005, 7:22 PM CDT (00:22 UTC)
Expired
Jul 22, 2005, 7:52 PM CDT
In force
30 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Calhoun County, AL

The radar

The Birmingham radar (KBMX), 115 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2005-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2005-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1210 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1496 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 230022
SVRBMX
ALC015-230115-
/O.NEW.KBMX.SV.W.0406.050723T0022Z-050723T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
722 PM CDT FRI JUL 22 2005

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN EAST CENTRAL ALABAMA
  THIS INCLUDES THE CITIES OF...WEST END-COBB TOWN...ANNISTON

* UNTIL 800 PM CDT

* AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM JACKSONVILLE TO OHATCHEE AND MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WEAVER AND BYNUM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3388 8564 3386 8564 3384 8559 3381 8559
      3378 8564 3365 8564 3363 8572 3357 8576
      3360 8580 3360 8597 3370 8609 3384 8606
      3388 8599 3388 8576 3390 8567

$$

MBS/91
3 follow-up statements
000 
WUUS54 KBMX 230025 CCA
SVRBMX
ALC015-230115-
/O.COR.KBMX.SV.W.0406.050723T0022Z-050723T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED EXPIRATION TIME
NATIONAL WEATHER SERVICE BIRMINGHAM AL
722 PM CDT FRI JUL 22 2005

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN EAST CENTRAL ALABAMA
  THIS INCLUDES THE CITIES OF...WEST END-COBB TOWN...ANNISTON

* UNTIL 800 PM CDT

* AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WEAVER...OR ABOUT 7 MILES
  NORTH OF ANNISTON...AND MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BYNUM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3388 8564 3386 8564 3384 8559 3381 8559
      3378 8564 3365 8564 3363 8572 3357 8576
      3360 8580 3360 8597 3370 8609 3384 8606
      3388 8599 3388 8576 3390 8567

$$

MBS/91
000 
WWUS54 KBMX 230044
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 PM CDT FRI JUL 22 2005

ALC015-230100-
/O.CON.KBMX.SV.W.0406.000000T0000Z-050723T0100Z/
CALHOUN AL-
744 PM CDT FRI JUL 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR
SOUTHERN CALHOUN COUNTY...

AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 10 MILES EAST OF WEAVER TO ANNISTON TO BYNUM...MOVING 
SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST 
END-COBB TOWN...ANNISTON...COLDWATER...AND OXFORD.

THIS IS A DANGEROUS LINE OF STORMS.  IF YOU ARE IN ITS PATH... 
PREPARE IMMEDIATELY FOR DAMAGING WINDS. 

LAT...LON 3385 8565 3383 8565 3384 8559 3381 8559
      3378 8564 3365 8564 3363 8572 3357 8576
      3360 8580 3360 8597 3370 8609 3373 8595
      3376 8581 3379 8570 3383 8566

$$

MBS/91
000 
WWUS54 KBMX 230052
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
751 PM CDT FRI JUL 22 2005

ALC015-230102-
/O.CAN.KBMX.SV.W.0406.000000T0000Z-050723T0100Z/
CALHOUN AL-
751 PM CDT FRI JUL 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CALHOUN COUNTY 
IS CANCELLED...

THE THREAT OF SEVERE WEATHER HAS ENDED.  THE STORMS THAT PROMPTED 
THE WARNING HAVE WEAKENED.

LAT...LON 3385 8565 3383 8565 3384 8559 3381 8559
      3378 8564 3365 8564 3363 8572 3357 8576
      3360 8580 3360 8597 3370 8609 3373 8595
      3376 8581 3379 8570 3383 8566

$$

MBS/91

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:11 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jul 22, 3:11 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
311 PM CDT FRI JUL 22 2005

.SHORT TERM (TONIGHT THROUGH MONDAY)...

THE BIG STORY THIS WEEKEND WILL BE THE HEAT. WE ARE EXPECTING THE
WARMEST TEMPERATURES OF THE YEAR THIS WEEKEND. ACTUALLY...IT WILL
BE THE WARMEST SINCE 2002. MOS GUIDANCE IS SHOWING TEMPERATURES
ACROSS THE AREA RANGING FROM 95 TO 102...WITH THE WARMEST
TEMPERATURES OCCURRING WEST OF INTERSTATE 65. IT LOOKS LIKE THE
WARMEST DAY WILL BE SUNDAY. HOWEVER...AFTER LOOKING AT SOME MODEL
DATA INCLUDING THE 1000-850 THICKNESS AND 850 MB TEMPERATURE...IT
LOOKS LIKE MOS TEMPERATURES ARE RUNNING TOO HIGH FOR SOME REASON.
I THINK MOS IS UNDERESTIMATING THE AMOUNT OF MOISTURE OVER THE
AREA. DEWPOINTS ACROSS THE AREA REMAIN IN THE MID TO UPPER 70S.
WHY IS THE LEFTOVER MOISTURE SO IMPORTANT? WELL...EVEN THOUGH WE
WILL BE UNDER THE INFLUENCE OF A HIGH PRESSURE...MOISTURE
EVAPORATING FROM THE GROUND WILL HELP DEVELOP SOME CLOUDS ACROSS
MOST OF THE AREA WHICH WILL HELP KEEP TEMPERATURES A TAD COOLER
THAN WHAT THE MODELS THINK. ALSO...IN ORDER TO GET WIDESPREAD
TEMPERATURES IN THE 100S...I WOULD LIKE TO SEE A STRONG HIGH
PRESSURE ESTABLISHED ACROSS THE SOUTHEAST FOR AT LEAST A FEW DAYS.
IN ADDITION TO THE HIGH PRESSURE...I WOULD ALSO LIKE TO HAVE A DRY
PATTERN UNLIKE THE WET JULY THAT WE HAVE HAD. ACTUALLY... MORE OF
A DROUGHT SITUATION WOULD BE BETTER. SO...WHAT I AM TRYING TO SAY
IS THAT ALL OF THE FEATURES THAT NEED TO BE IN PLACE WILL NOT
QUITE BE THERE. SO THAT IS MY REASONING BEHIND MY FORECAST AS FAR
AS TEMPERATURES GO.

ALTHOUGH TEMPERATURES WILL NOT BE AS HIGH AS MOS GUIDANCE...IT
WILL STILL BE HOT. IF YOU HAVE TO BE OUTSIDE...TAKE AS MANY BREAKS
AS YOU NEED AND STAY HYDRATED.

.LONG TERM (TUESDAY THROUGH FRIDAY)...

HARDLY ANY CHANGES WERE DONE TO THE EXTENDED. TEMPERATURES LOOK TO
GO BACK DOWN CLOSER TO NORMAL AS THE HIGH PRESSURE THAT IS
BRINGING THIS HEAT MOVES EAST INTO THE ATLANTIC. AFTERNOON SHOWERS
AND THUNDERSTORMS WILL RETURN TO THE FORECAST ALL OF NEXT WEEK.

THANKS TO JAN...HUN...FFC AND MOB FOR THE COORDINATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     91  71  95  70 /  40  20  10  10
ANNISTON    92  72  95  73 /  50  30  10  10
BIRMINGHAM  92  73  94  74 /  40  30  10  10
TUSCALOOSA  94  74  97  74 /  40  20  10  10
CALERA      92  73  94  75 /  50  30  10  10
AUBURN      90  73  94  76 /  60  40  10  10
MONTGOMERY  93  74  96  75 /  60  50  10  10
TROY        91  74  94  74 /  70  50  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

10/ARM
Hazardous weather outlook, Jul 22, 6:25 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
625 PM CDT FRI JUL 22 2005

ALZ011>015-017>050-232325-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
625 PM CDT FRI JUL 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(TONIGHT).

ISOLATED STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL OF
ONE TO TWO INCHES...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND
GUSTS UP TO 50 MPH ARE POSSIBLE ACROSS AREAS ALONG AND EAST OF
INTERSTATE 65 THROUGH 10 PM CDT.

WET MICROBURST POTENTIAL:
BIRMINGHAM...HIGH.
MONTGOMERY...LOW.

.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY).

HOT WEATHER WITH HEAT INDICES 105 TO 110 DEGREES IS EXPECTED
DURING THE AFTERNOON HOURS SATURDAY THROUGH MONDAY.

HIGH TEMPERATURES SATURDAY THROUGH MONDAY ARE EXPECTED TO REACH
THE MID TO UPPER 90S...WITH THE HIGHEST READINGS IN WESTERN ALABAMA.
THE COMBINATION OF THESE TEMPERATURES AND HIGH HUMIDITY WILL LEAD TO
HEAT INDEX VALUES OF 105 TO 110 DEGREES.  IF TEMPERATURES OR HUMIDITY
LEVELS GET EVEN HIGHER THAN EXPECTED...THEN HEAT INDICES COULD CLIMB
ABOVE 110 DEGREES.  A HEAT ADVISORY MAY BE REQUIRED OVER THE WEEKEND
AND INTO NEXT WEEK.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 22, 5:26 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
526 PM CDT FRI JUL 22 2005

ALZ038-047-222330-
CHAMBERS-LEE-
526 PM CDT FRI JUL 22 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEE AND CHAMBERS COUNTIES
UNTIL 630 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 11 MILES EAST OF VALLEY TO 12 MILES NORTH
OF LANETT...MOVING SOUTH AT 15 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
LANETT...VALLEY...CUSSETA...SMITHS STATION...SALEM...AND OPELIKA
THROUGH 630 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES.  IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW.  IF LIGHTNING IS OBSERVED...WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

GUSTY WINDS ARE LIKELY FROM THESE STORMS AS WELL.  THESE WINDS CAN
BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH
AS LAWN FURNITURE AND TRASH CANS.

MBS/91
Special weather statement, Jul 22, 5:52 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
552 PM CDT FRI JUL 22 2005

ALZ018-020-230000-
CHEROKEE-ETOWAH-
552 PM CDT FRI JUL 22 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH AND CHEROKEE
COUNTIES UNTIL 700 PM CDT...

...WINDS 35 TO 50 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM BLANCHE TO 17 MILES NORTH OF SARDIS
CITY...MOVING SOUTH AT 20 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
GADSDEN...RAINBOW CITY...BLANCHE...GAYLESVILLE...SAND ROCK...
CEDAR BLUFF...LEESBURG...KEENER...SARDIS CITY...AND CENTRE
THROUGH 700 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS.
THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.

FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THESE
STORMS AS WELL.  IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT
LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE
RESUMING OUTDOOR ACTIVITIES.

MBS/91
Local storm report, Jul 22, 6:07 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
607 PM CDT FRI JUL 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND DMG     VALLEY                  32.81N 85.17W
07/22/2005                   CHAMBERS           AL   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN IN VALLEY.

&&

LINHARES
Local storm report, Jul 22, 6:16 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
616 PM CDT FRI JUL 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     5 SW VALLEY             32.76N 85.23W
07/22/2005                   CHAMBERS           AL   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN DOWN 5 MILES SOUTHWEST OF VALLEY
            NEAR US 29.

&&

LINHARES
Special weather statement, Jul 22, 6:33 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
633 PM CDT FRI JUL 22 2005

ALZ047-230015-
LEE-
633 PM CDT FRI JUL 22 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEE COUNTY UNTIL
715 PM CDT...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM
APPROACHING THUNDERSTORMS...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM
APPROACHING THUNDERSTORMS...

AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS NEAR AUBURN...MOVING SOUTHWEST AT 20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SALEM...
OPELIKA...AUBURN...AND LOACHAPOKA THROUGH 715 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING.  PONDING OF
WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER
ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF
UNKNOWN DEPTH.

FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THESE
STORMS AS WELL.  IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

MBS/91
Special weather statement, Jul 22, 6:42 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
642 PM CDT FRI JUL 22 2005

ALZ019-230045-
CALHOUN-
642 PM CDT FRI JUL 22 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN COUNTY UNTIL
745 PM CDT...

...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING
THUNDERSTORMS...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 14 MILES NORTHEAST OF PIEDMONT TO 25 MILES
NORTHWEST OF NEW LIBERTY...MOVING SOUTH AT 30 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR NEW
LIBERTY...PIEDMONT...JACKSONVILLE...WEAVER...BLUE MOUNTAIN...WEST
END-COBB TOWN...AND ANNISTON THROUGH 745 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW.  IF LIGHTNING IS OBSERVED...WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.

GUSTY WINDS ARE LIKELY WITH THESE STORMS AS WELL.

MBS/91

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 6:19 PM CDTSevere Thunderstorm WarningBMXBarbour26 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.